How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Rick, MD Your Own Question
Dr. Rick, MD
Dr. Rick, MD, Board Certified MD
Category: Medical
Satisfied Customers: 10553
Experience:  20+ years as a doctor. Internal Medicine Internship in NYC
Type Your Medical Question Here...
Dr. Rick, MD is online now
A new question is answered every 9 seconds

Hi Doctors,I just viewed an patient having his Membranes

This answer was rated:

Hi Doctors,
I just viewed an patient having his Membranes in his eyes removed to stop getting blot shot eyes.I also experience the same problems but my doctor says it's Allergies.Could I please have the name of the Doctor that performed the surgery on the guy.

Dr. Rick :

HI. I'm online and happy to answer your question.

Dr. Rick :

That was Dr. Brian Boxerwachler.

Dr. Rick :

Here is his webpage that discusses everything you need to know about the surgery:

Dr. Rick :

Dr. Rick :

And, now, the obligatory word from our sponsors: :o)

I hope that this information was helpful for you. Please, allow me get credit for my time and effort in assisting you and press the ACCEPT button for this assist. I will be glad to answer additional questions until you are satisfied. Thank you very much.

Positive Feedback and/or Bonus is welcomed and appreciated.


Dr. Rick :

I see that you are offline. I'll switch over to the Q&A system. This system works a lot like 'text messaging' but an email is sent to each of us anytime something is posted to this thread. We can continue to work on your question there..... :)


Let me know if there is anything else you would like to discuss pertaining to this issue.
Dr. Rick, MD and 3 other Medical Specialists are ready to help you
Customer: replied 4 years ago.
Thank you so much for the info. Dr. Rick.I will keep in touch.
My pleasure. Have a good day.
Dr. Rick, MD and 3 other Medical Specialists are ready to help you
Customer: replied 4 years ago.

Hi doctor I wanted to know if there's any thing that I can do ease my red itchy eyes.My doctor says this is something that I'll have to live with and I refuse to.I would really appreciate any suggestions you may have.Could the use of topical Differin gel on my face affect my eyes or retin-a on my arms?


Optional Information:
Gender: Female
Age: 31

Already Tried:
ALLERGEN fml drops PATADAY DROPS OTHER STERIOD DROP Currently the cold compress

I wanted to know if as a child being in the sun alot could have these effects on my eyes now and if any of the medications i'm currently using For other needs as I mentioned above could be making my eyes worse?Thank you.
Being in the sun as a child has nothing to do with your current condition. Those meds on your face and arms shouldn't affect your eyes.

There is some home therapy you can try in addition to the pataday and FML (I don't recommend using FML for long as it can have a lot of nasty side effects). Here is some information on a treatment you can try at home:

It sounds like you are suffering from an anterior segment/tear film issue. Many times, as we get older, and especially after eye surgery, the anterior surface of the eye starts to have difficulties. What can cause this? Well, there are a number of conditions but the most common are dry eyes, allergies and blepharitis....many times all three conditions act together to make you miserable. In order to solve your problem you need to address all of these issues at the same time.

When it comes to allergies it is almost impossible to pin down the offending agent(s) and, therefore, treatment needs to focus on controlling the symptoms. Dry eyes are very common and can be improved by a stepwise series of therapies. First, the use of natural tears 4-6+ times/day to augment your natural tear production, if this doesn’t work then you can try temporary punctal occlusion of the lower puncta, then, if needed, temporary occlusion of all 4 puncta then, if indicated, surgical ( non-reversible) closure of the puncta. The openings to your tear drainage system are called puncta and you have one opening on each lid, near your nose.

Blepharitis is a condition where glands in the eyelids are not functioning normally. They become plugged and instead of putting out their normal clear, oily secretions, they put out thick, toothpaste like gunk. You may not be able to see this “gunk” yourself, unless it is really bad, but it shows up clearly on slit lamp examination.

The best treatment for this condition daily lid scrubs combined with warm compresses. I like to use baby shampoo for lid scrubs. In the shower, place the shampoo on your index fingers, close your eyes, raise your eyebrows (to stretch the skin on your eyelids) and scrub back and forth along your eyelashes for 3 to 5 minutes. The hot water in the shower helps to soften the plugged oils in the glands while the mechanical scrubbing with your soapy fingers removes the oils.

Baby shampoo lid scrubs will also help to wash away allergens and stimulate tear production, thereby addressing all three of your issues. Remember, this is not an instant fix. While you are waiting for the lid scrubs to have affect you can use over the counter allergy pills such as Travist, dimetapp or Zyrtec.

Should your symptoms get worse, your vision become significantly affected or things just not get better in 3 weeks or so you should have a complete eye examination by your local ophthalmologist to look for other, less common, causes of your symptoms.

Dr. Rick, MD and 3 other Medical Specialists are ready to help you
Customer: replied 4 years ago.
Thank you so much Dr. Rick You have been very helpful.I will keep in touch.

Customer: replied 4 years ago.
Hi Goodmorining Doctor Rick,
I wanted to know if drinking alcohol could make my eyes red and dry?
Also when I apply my mascara or other eye make-up I put a drop of Visine on an Q-tip to wipe the inside lids of my eye to remove any extra make-up,Should I stop this and if so what can I do to clean any messed up make-up in my eyes.I thank you!
Alcohol in moderation should not really adversely affect your eyes.

As far as removing any makeup I would stop using the visine as, with frequent use like you are doing, all it does is make your eyes more red!

I would use artificial tears or sterile saline to moisten your qtips. My wife just uses a dry qtip to remove extra makeup...although sometimes I catch her licking the qtip -- it is sooo hard to train a wife well nowadays lol!

Let me know if there is anything else I can help you with. Take care and have a great day.
Dr. Rick, MD and 3 other Medical Specialists are ready to help you
Customer: replied 4 years ago.
Thank You so much,you have been so helpful and u even made me smile:)
You take care and have a nice day too.
My pleasure :)
Customer: replied 4 years ago.
Hi again Dr. Rick,
I was just now cleaning my toilet bowl with Harpic Toilet Cleaner and a drop splashed into my right eye,I immediately went and washed my eye but is that enough or is there anything else I should do ( it's a little red in the inner corner where the splash went)?
I thank you........
You did the correct thing by rinsing out your eye right away.

From what you have told me you should be fine. I'd just use some artificial tears to soothe you eye for the next day or so.

Customer: replied 4 years ago.
Thank you but I don't have any at hand all I have is Alcon lens cleaner and Naphcon drops can any of these be used or should I get the artificial tears?
Don't use any of those......I'd go purchase some artificial tears, or if your eye is doing OK you can just do without and things should be fine.
Customer: replied 4 years ago.
Ok I appreciate your advice so much......thank you and goodnight.
You are welcome. Goodnight to you,too.
Customer: replied 4 years ago.
Hi again Dr. Rick,

I'm doin the warm compresses because my eyes are still itching and geting red when i'm outside.I wanted to know what you'll suggest I use to Get rid of the redness and soothe my eyes....I have to admit that I recently started back the compress twice a day because I was so taken up in everything else..thank you
I suggest using artificial tears (there are many brand names) about 4x/day and as needed. Drops for "getting the red out" just make things worse.
Dr. Rick, MD and 3 other Medical Specialists are ready to help you
Customer: replied 4 years ago.
I thank you so much Dr. Rick for your suggestion.Have a nice day:)
My pleasure.

Related Medical Questions